Alert archive / Massachusetts / Frost Advisories in 2013
Frost Advisory 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at Sep 17, 2013, 4:08 AM EDT for 5 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It took effect at Sep 18, 2013, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2013, 4:08 AM EDT (08:08 UTC)
- In effect from
- Sep 18, 2013, 2:00 AM EDT
- Expired
- Sep 18, 2013, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528 WWUS71 KBOX 170808 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 408 AM EDT TUE SEP 17 2013 ...ANOTHER ROUND OF TEMPERATURES JUST ABOVE FREEZING TONIGHT... .GOOD RADIATIONAL COOLING TONIGHT IS EXPECTED TO YIELD ANOTHER ROUND OF FROST ACROSS THE INTERIOR OF SOUTHERN NEW ENGLAND TONIGHT. MAZ002>004-008-009-NHZ011-015-171615- /O.NEW.KBOX.FR.Y.0007.130918T0600Z-130918T1200Z/ /O.CON.KBOX.FR.Y.0006.000000T0000Z-130917T1200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...JAFFREY...KEENE... PETERBOROUGH...WEARE 408 AM EDT TUE SEP 17 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. * LOCATION...SOUTHWEST NEW HAMPSHIRE. NORTH CENTRAL AND NORTHWEST MASSACHUSETTS. * TEMPERATURES...IN THE UPPER LOW TO MID 30S. * TIMING...FROM 2 AM TO 8 AM THIS MORNING...AND AGAIN 2 AM TO 8 AM WEDNESDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ010-026-171615- /O.NEW.KBOX.FR.Y.0007.130918T0600Z-130918T1200Z/ EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...AMHERST...NORTHAMPTON...AYER 408 AM EDT TUE SEP 17 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. * LOCATION...NORTH CENTRAL AND NORTHWEST MASSACHUSETTS * TEMPERATURES...IN LOW TO MID 30S. * TIMING...2 AM TO 8 AM WEDNESDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
5 follow-up statements
547 WWUS71 KBOX 171201 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 801 AM EDT TUE SEP 17 2013 ...ANOTHER ROUND OF TEMPERATURES JUST ABOVE FREEZING TONIGHT... .GOOD RADIATIONAL COOLING TONIGHT IS EXPECTED TO YIELD ANOTHER ROUND OF FROST ACROSS THE INTERIOR OF SOUTHERN NEW ENGLAND TONIGHT. MAZ002>004-008-009-NHZ011-015-172015- /O.EXP.KBOX.FR.Y.0006.000000T0000Z-130917T1200Z/ /O.CON.KBOX.FR.Y.0007.130918T0600Z-130918T1200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...JAFFREY...KEENE... PETERBOROUGH...WEARE 801 AM EDT TUE SEP 17 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... * LOCATION...SOUTHWEST NEW HAMPSHIRE. NORTH CENTRAL AND NORTHWEST MASSACHUSETTS. * TEMPERATURES...IN THE UPPER 40S. * TIMING...FROM 2 AM TO 8 AM WEDNESDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ010-026-172015- /O.CON.KBOX.FR.Y.0007.130918T0600Z-130918T1200Z/ EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...AMHERST...NORTHAMPTON...AYER 801 AM EDT TUE SEP 17 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... * LOCATION...NORTH CENTRAL AND NORTHWEST MASSACHUSETTS * TEMPERATURES...IN THE UPPER 30S. * TIMING...2 AM TO 8 AM WEDNESDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
736 WWUS71 KBOX 171932 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 332 PM EDT TUE SEP 17 2013 ...ANOTHER ROUND OF TEMPERATURES JUST ABOVE FREEZING TONIGHT... .GOOD RADIATIONAL COOLING TONIGHT IS EXPECTED TO YIELD ANOTHER ROUND OF FROST ACROSS THE INTERIOR OF SOUTHERN NEW ENGLAND TONIGHT. MAZ011-180345- /O.EXA.KBOX.FR.Y.0007.130918T0600Z-130918T1200Z/ EASTERN HAMPDEN MA- INCLUDING THE CITY OF...SPRINGFIELD 332 PM EDT TUE SEP 17 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. * LOCATION...EASTERN HAMPSHIRE COUNTY IN MASSACHUSETTS. * TEMPERATURES...IN THE MID 30S. * TIMING...FROM 2 AM TO 8 AM WEDNESDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ002>004-008>010-026-NHZ011-015-180345- /O.CON.KBOX.FR.Y.0007.130918T0600Z-130918T1200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...AYER...JAFFREY...KEENE...PETERBOROUGH...WEARE 332 PM EDT TUE SEP 17 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... * LOCATION...SOUTHWEST NEW HAMPSHIRE. NORTH CENTRAL AND NORTHWEST MASSACHUSETTS. * TEMPERATURES...IN THE MID 30S. * TIMING...FROM 2 AM TO 8 AM WEDNESDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
393 WWUS71 KBOX 180204 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1004 PM EDT TUE SEP 17 2013 ...ANOTHER ROUND OF TEMPERATURES JUST ABOVE FREEZING DURING THE EARLY MORNING HOURS... .GOOD RADIATIONAL COOLING IS EXPECTED TO YIELD ANOTHER ROUND OF FROST ACROSS THE INTERIOR OF SOUTHERN NEW ENGLAND TONIGHT. MAZ002>004-008>011-026-NHZ011-015-181015- /O.CON.KBOX.FR.Y.0007.130918T0600Z-130918T1200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE... PETERBOROUGH...WEARE 1004 PM EDT TUE SEP 17 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... * LOCATION...SOUTHWEST NEW HAMPSHIRE. NORTH CENTRAL AND NORTHWEST MASSACHUSETTS. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...FROM 2 AM TO 8 AM WEDNESDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
559 WWUS71 KBOX 180756 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EDT WED SEP 18 2013 ...SOME PATCHY FROST POSSIBLE THROUGH SUNRISE... MAZ002>004-008>011-026-NHZ011-015-181200- /O.CON.KBOX.FR.Y.0007.000000T0000Z-130918T1200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE... PETERBOROUGH...WEARE 356 AM EDT WED SEP 18 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATION...SOUTHWEST NEW HAMPSHIRE. NORTH CENTRAL AND NORTHWEST MASSACHUSETTS. * TEMPERATURES...MID 30S. * TIMING...THROUGH 8 AM. * IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
635 WWUS71 KBOX 181209 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 809 AM EDT WED SEP 18 2013 MAZ002>004-008>011-026-NHZ011-015-181315- /O.EXP.KBOX.FR.Y.0007.000000T0000Z-130918T1200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE... PETERBOROUGH...WEARE 809 AM EDT WED SEP 18 2013 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES AT MOST SITES HAVE RISEN ABOVE 36 DEGREES AT THIS TIME...SO THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Sep 17, 3:53 AM EDT, 15 minutes earlier.
Area forecast discussion, Sep 17, 3:53 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
353 AM EDT TUE SEP 17 2013
.SYNOPSIS...
HIGH PRESSURE FROM CENTRAL CANADA WILL THEN BUILD OVER THE
EASTERN SEABOARD WITH DRY WEATHER FOR MOST OF THIS WEEK. EXPECT A
COLD FRONT TO MOVE THROUGH THE REGION LATE NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A FEW... OCEAN EFFECT CLOUDS CONTINUE TO STREAM OVER THE CAPE AND
ISLANDS AND EXTREME SE MASS THANKS TO DECENT SST-MID LVL DELTA-T
VALUES. IT IS ASSISTED BY DECENT MIXING AND PRES GRADIENT WITH
20-30 KT WIND GUSTS WHICH ARE EXPECTED TO CONTINUE INTO MID DAY
AFTER H92 LLJ MOVES FURTHER OFFSHORE.
OTHERWISE...THE SKC CONDITIONS ACROSS INTERIOR SRN NEW ENGLAND ARE
EXPECTED TO CONTINUE INTO THE DAY TODAY WITH WINDS EVERYWHERE
GRADUALLY DECREASING. AFTER A COOL START THIS MORNING...AND H85
TEMPS ONLY INCREASING TO ABOUT +4C...EXPECT HIGHS ONLY IN THE MID
TO UPPER 60S TODAY DESPITE THE ABUNDANT SUNSHINE. SEA BREEZES ARE
EXPECTED ALONG THE NEAR SHORELINES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...
CANADIAN HIGH PRES BEGINS TO SLIDE OVER THE REGION FROM THE NW.
THE DRY COLUMN WILL SUPPORT SKC CONDITIONS AND THE SLACKENING PRES
GRADIENT WILL ALLOW FOR WINDS TO DROP OFF OVERNIGHT. GIVEN
THIS...EXPECT GOOD RADIATIONAL COOLING...LIKELY BETTER THAN MON
NIGHT. THE RAD COOLING WILL ALLOW TEMPS TO DIP INTO THE 30S OVER
A LARGE PART OF SRN NEW ENGLAND. THE KEY WILL BE DWPTS...SOME OF
THE GUIDANCE IS RAISING DWPTS OVERNIGHT INTO THE MID 30S. HOWEVER
WITH GOOD MIXING TODAY...FEEL THIS IS A BIT OVERDONE.
THEREFORE...EXPECT MIN TEMPS TO DIP TO NEAR FREEZING PARTICULARLY
IN THE VALLEYS OF NW MA AND SW NH ONCE AGAIN. WITH SOME AREAS
STILL GROWING...WILL ISSUE ANOTHER ROUND OF FROST ADVISORIES FOR
THE SAME AREA AS THOSE OVERNIGHT MON NIGHT. ONE THING TO MONITOR
DURING THE DAY WILL BE THE POSSIBILITY OF EXPANDING IT FURTHER S
AND E...AS RADIATIONAL COOLING COULD ALLOW SOME VALLEYS IN NRN
CT...AND CENTRAL MA TO DIP INTO THE MID 30S AS WELL...BUT HAVE
LOWER CONFIDENCE THERE AT THIS TIME.
WED...
ANOTHER NICE DAY WITH HIGH PRES IN CONTROL. MAINLY CLEAR SKIES ARE
EXPECTED. MID LVL TEMPS ARE EXPECTED TO INCREASE AS THE HIGH SLIPS
TO THE E. THEREFORE...HIGH TEMPS REACH INTO THE LOW 70S RATHER
THAN HOLDING IN THE 60S DESPITE THE COOL START.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* DRY WEATHER WITH MODERATING TEMPS THU/FRI
* COLD FRONT BRINGS SOME SHOWERS SAT NIGHT/SUN
DETAILS...
WEDNESDAY NIGHT THROUGH FRIDAY...
A RIDGE OF HIGH PRESSURE JUST SOUTH OF OUR REGION WILL ALLOW A
RETURN SOUTHWEST FLOW OF MILDER AIR INTO THE REGION. HIGHS THU/FRI
SHOULD BE WELL INTO THE 70S ALONG WITH DRY WEATHER. THE MILDER DAY
LOOKS TO BE FRIDAY...WHEN ITS POSSIBLE A FEW LOCATIONS SEE HIGHS
BREAK 80.
SATURDAY...
APPEARS MUCH OF THE DAY SATURDAY SHOULD TURN OUT DRY
ACROSS SOUTHERN NEW ENGLAND...WITH JUST AN INCREASE IN CLOUDS.
HIGHS SHOULD TOP OUT IN THE 70S.
SATURDAY NIGHT AND SUNDAY...
COLD FRONT SLOWLY MOVES THROUGH THE
REGION AND WILL BE ACCOMPANIED BY A PERIOD OF RAIN SHOWERS. TIMING
IS UNCERTAIN...SO FOR NOW WILL GO WITH CHANCE POPS SAT NIGHT INTO
SUN. INSTABILITY WILL BE LIMITED...SO NOT INCLUDING THE MENTION OF
THUNDER GIVEN ITS STILL A WAYS OUT. LATER SHIFTS WILL HAVE TO KEEP
AN EYE ON THIS POTENTIAL.
MONDAY...
DEPENDING ON THE SPEED OF THE FRONT...SOME SHOWERS COULD LINGER INTO
AT LEAST PART OF THE DAY. ONCE THE FRONT FINALLY CLEARS THE
REGION...COOLER AND DRIER AIR WILL WORK INTO THE REGION.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH WEDNESDAY/...HIGH CONFIDENCE.
VFR THROUGH THE PERIOD. N TO NE WINDS GUST TO 20-25 KT ESPECIALLY
ALONG E COASTAL TERMINALS THROUGH ABOUT MID MORNING...THEN SLACKEN
AND SHIFT MORE NW. SEA BREEZES DEVELOP ALONG THE E COAST MID
MORNING. WEAKER WIND
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. VFR. SEA BREEZES AFFECT
THE TERMINAL MID TO LATE MORNING INTO THE AFTERNOON.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF. VFR.
OUTLOOK...WEDNESDAY NIGHT THROUGH FRIDAY...
HIGH CONFIDENCE THROUGH THE PERIOD.
VFR. LOW PROBABILITY OF SEA BREEZE DEVELOPMENT ALONG THE SHORES
DURING THE WEEK. IFR/LIFR CONDITIONS POSSIBLE IN OVERNIGHT FOG
DEVELOPMENT IN TYPICAL PRONE REGIONS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH WEDNESDAY/...HIGH CONFIDENCE.
HIGH PRES BUILDS OVER THE WATERS THROUGH THE PERIOD. SMALL CRAFT
ADVISORY LEVEL WINDS AND SEAS ARE BOTH EXPECTED TO GRADUALLY
DIMINISH THROUGH THE DAY AND INTO THE EVENING TONIGHT. BOSTON
HARBOR AND NARRAGANSETT BAY WINDS WILL DIMINISH EARLY THIS
MORNING...AND THEN WINDS AND SEAS CONTINUE TO DROP FROM N TO S.
ONCE WINDS AND SEAS DROP BELOW SMALL CRAFT THRESHOLDS BY THIS
AFTERNOON AND EVENING...THEY ARE EXPECTED TO REMAIN BELOW SCA
THROUGH WED.
OUTLOOK...WEDNESDAY NIGHT THROUGH FRIDAY...
HIGH CONFIDENCE. EXPECT WINDS AND SEAS TO BE BELOW SMALL CRAFT
CRITERIA THROUGH THE PERIOD AS HIGH PRES BUILDS ACROSS THE WATERS.
&&
.CLIMATE...
THE FOLLOWING ARE THE RECORD LOWS FOR SEPT 17...
BOS...45 DEGREES 1986
PVD...37 DEGREES 1960
BDL...34 DEGREES 1984
ORH...35 DEGREES 1935
THE FOLLOWING ARE THE RECORD LOWS FOR SEPT 18...
BOS...43 DEGREES 1875
PVD...39 DEGREES 1990
BDL...36 DEGREES 1986
ORH...34 DEGREES 1990
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR MAZ002>004-008-
009.
FROST ADVISORY FROM 2 AM TO 8 AM EDT WEDNESDAY FOR MAZ002>004-
008>010-026.
NH...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NHZ011-015.
FROST ADVISORY FROM 2 AM TO 8 AM EDT WEDNESDAY FOR NHZ011-015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
ANZ231>235-237-251.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR ANZ230-
236.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ254-255.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ256.
&&
SYNOPSIS...FRANK/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...FRANK
AVIATION...FRANK/DOODY
MARINE...FRANK/DOODY
CLIMATE...STAFFHazardous weather outlook, Sep 17, 3:38 AM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 338 AM EDT TUE SEP 17 2013 MAZ002>004-008-009-NHZ011-015-180745- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 338 AM EDT TUE SEP 17 2013 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ005>007-011>024-NHZ012-RIZ001>008-180745- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 338 AM EDT TUE SEP 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ010-026-180745- EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA- 338 AM EDT TUE SEP 17 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-180745- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 338 AM EDT TUE SEP 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Frost Advisories in Massachusetts, 2013Frost Advisories in New Hampshire, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.